Home » Frequently asked Questions on Health » High Bilirubin

High Bilirubin

Q: I have been facing slightly abnormal higher levels of bilirubin content (total 2.0 mg/dl, conjugated 1.5 mg/dl and unconjugated 0.5 mg/dl) in blood. Eyes turned yellowish, loss of apetite and slight pain in the abdoman (right side). I came to know that higher levels of conjugated biluribin in blood may be due to Cholestasis, blockage of biliary tract. I would like to know from you what kind of tests I should undergo to exactly diagnose this problem. I have been taking tablets Liv52, Livo, Hepatogard and Silymarin tablets for the last 25 days but there is no relief. I request your suggestions for types of tests, imaging and treatment I should undergo to get relief. I would greatly appreciate your help in this regard.

A:You have not provided complete details of your lab tests. Your symptoms maybe due to viral infection of the liver (viral hepatitis) in which case you will have elevated levels of liver enzymes (SGOT or AST and SGPT or ALT).This is usually a self limited process and you should recover in a few weeks. Alternatively, you may have obstruction of the bile ducts (in view of pain over your liver). In this case your alkaline phosphatase level would be high. Therefore, you should get these tests done and based on the result one can decide what further tests are required: viral serology or an ultrasound of the abdomen. In any case, I would suggest you stop all the medications you are taking. None of these have been shown to do any good.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------